MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY PF IMPLANT MED LT; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY PF IMPLANT MED LT; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71461015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery was performed on an unknown date, the patient experienced unspecified complications that required a revision surgery on (b)(6) 2024.During this procedure, the journey pfj femoral component was found to be fractured off.Patient's outcome is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, after a left medial uka surgery was performed on (b)(6) 2017, the patient experienced increase in pain.X-rays were performed on (b)(6) 2023 and they were unremarkable.However, on (b)(6) 2023 x-rays revealed there was a visible fracture of the trochlea and a posterior rupture on the surface of the journey pf implant med lt.This event was addressed by performing a revision surgery on (b)(6) 2024, during which the fractured femoral component was removed.Patient's health status is good.Replacement operation went well.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the device is fractured.The clinical/medical investigation concluded that, based on the limited information provided, the definitive clinical root cause of the reported pain, fracture of the trochlea and the posterior surface rupture cannot be determined.The patient's body mass index of 42, and metabolic syndrome as likely contributory factors to the reported pain and revision.It is unknown if the instructions for use for knee systems, was adhered to.According to the report, the revision surgery went well, and the patient is in good health.The patient impact is determined to be the revision.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that break of implant has been identified in warnings and precautions section as a result of strenuous activity or trauma.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection procedure, the final inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of zirconium-2.5% niobium alloy wrought bar shall be controlled.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: d9 (item was discarded at the facility).
 
Event or Problem Description
It was reported that, after a right patellofemoral surgery was performed on (b)(6) 2017, the patient experienced increase in pain.X-rays were performed on (b)(6) 2023 and they were unremarkable.However, on (b)(6) 2023 x-rays revealed there was a visible fracture of the trochlea and a posterior rupture on the surface of the journey pf implant med rt.This event was addressed by performing a revision surgery on (b)(6) 2024, during which the fractured femoral component was removed.Patient's health status is good.Replacement operation went well.
 
Additional Manufacturer Narrative
H10- additional information.D10- concomitant medical products.G4- pma/510(k)number h11- corrected data.B5- describe event or problem.D1- brand name.D4- catalog number, lot number, expiration date, unique identifier (udi) #.H4- device manufacture date.

Brand Name
JOURNEY PF IMPLANT MED LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19057131
Report Number1020279-2024-00691
Device Sequence Number6272053
Product Code KRR
UDI-Device Identifier03596010544223
UDI-Public03596010544223
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/04/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Catalogue Number71461015
Device Lot Number16DM07927
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/17/2024
06/05/2024
06/28/2024
Initial Report FDA Received Date04/07/2024
Supplement Report FDA Received Date04/22/2024
06/10/2024
07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II BICONVEX PAT 26MM: 71420568,15GM15882
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexUnknown